MAUDE Adverse Event Report: ARTHREX, INC. PROBE, HOOK 3.4MM TIP W/5MM MARKINGS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. PROBE, HOOK 3.4MM TIP W/5MM MARKINGS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number PROBE, HOOK 3.4MM TIP W/5MM MARKINGS
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a rotator cuff repair an ar-10010 probe hook, broke during the procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The complaint is not confirmed.One unpackaged ar-10010, batch 12077196 probe was received for investigation.Visual inspection under magnification identified no breakage to the device.Both the tip and overall shaft length met design specifications per drawing acd-10010, rev.1.It was assessed using micro-vu id: 654 that the shaft had bent approximately 9.14mm from the hook tip, proximal to the second distal-most laser marking.The shaft bend observed is consistent with user-applied mechanical forces via prying/leveraging the device during use.

Brand Name
PROBE, HOOK 3.4MM TIP W/5MM MARKINGS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12032282
Report Number1220246-2021-03286
Device Sequence Number3800383
Product Code LXH
UDI-Device Identifier00888867002364
UDI-Public00888867002364
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPROBE, HOOK 3.4MM TIP W/5MM MARKINGS
Device Catalogue NumberAR-10010
Device Lot Number12077196
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer05/31/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date08/11/2021
Patient Sequence Number1